Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
johnburke

Nvermind

Tretinoin increases the rate at which your skin cells turn over, from 30-35 days to 5-6 days. What you feel as "dryness" is actually a layer of dead skin that will be flaking off your face in the next few days. As this process continues, you will see red and brown marks gradually disappear.

As Drusilla says, gentle exfoliation is a good way to get rid of the flakes ... I am not keen on washcloths, personally, because 1) you have to keep using clean ones or they build up bacteria and 2) it is too easy to over-scrub. I use an extra-soft synthetic-bristle brush for exfoliating (mine is actually a battery-powered toothbrush). Other people use lotions containing alpha hydroxy acids, such as Neutrogena Healthy Skin, as their daily moisturizer. You may need to experiment a bit.

Your derm gave you the antibiotics because the other effect of tretinoin is purging. All of the activity deep in your skin will push out the dead skin cells and dried sebum clogging your pores. By exfoliating, you keep your pores clear at the surface so this gunk can get out; by taking antibiotics, you lessen the chances of getting big infected zits while the purge is going on. Purging can last anywhere from a couple weeks to 3-4 months, depending on how clogged your pores are.

Don't use the emu oil during the day -- it looks too greasy. After you cleanse your face at night and apply the tretinoin, wait 30-45 minutes and put it on then. You could also try adding a drop or two to your daytime moisturizer. For daytime, you should be using a moisturizer with SPF 15 at least -- again, I think the Neutrogena Healthy Skin might be a good one for you.

You can PM me if you have any questions. Tretinoin is a really good product, but in order to succeed with it, you really need to understand how it acts and what effect it is having on your skin. Stick with it, honey!

Q

Share this post


Link to post
Share on other sites

Actually, tretinoin creams much like accutane (which is a tretinoin) causes red marks.

Read the reviews for tretinoin cream on this website. A trtinoin cream is not the way u want to go.

Share this post


Link to post
Share on other sites

Actually, tretinoin creams much like accutane (which is a tretinoin) causes red marks.

Read the reviews for tretinoin cream on this website. A trtinoin cream is not the way u want to go.

then why in the hell would she prescribe it to me

Share this post


Link to post
Share on other sites

Actually, tretinoin creams much like accutane (which is a tretinoin) causes red marks.

Read the reviews for tretinoin cream on this website. A trtinoin cream is not the way u want to go.

then why in the hell would she prescribe it to me

Then don't go to a derm then. Just sit at your house and feel sorry for yourself. I was listening to Dr. Drew, and he said some pretty truthful things. "Most people always reearch before they see a doctor, so they can tell the doctor what they think" "The doctor, knowledgable about their field, also read the same things when they first came in the profession, which means they know what has worked and how to effectively treat patients." He also went on the record as saying, "We don't rip people off, we have enough patients to treat without worring if we can get doe out of only one" My Conclusion, just read these forums and don't go to a derm, if your going to bitch.

Also, if you read the reviews for Tretinoin (Retin-A, Retisol-A), you will see most are positive, and the only negative ones are people just trying it. I have no idea why people only on it 2 days do a review that helps no one. :naughty:

Share this post


Link to post
Share on other sites

Actually, tretinoin creams much like accutane (which is a tretinoin) causes red marks.

Sorry, this makes NO sense. The only way it could "cause" red marks is if you actually pick at your skin while using it, because it does make the epidermis thinner and more fragile for a time. If you just keep your hands off your face and let it heal, the tretinoin will act as I described; healing will actually be faster due to the accelerated skin cell turnover.

Share this post


Link to post
Share on other sites

Actually, tretinoin creams much like accutane (which is a tretinoin) causes red marks.

Read the reviews for tretinoin cream on this website. A trtinoin cream is not the way u want to go.

yyyyeeeeeaaaaahhhhhhh

Share this post


Link to post
Share on other sites

where on this site are product reviews btw?

and a quick question...as someone who used BP awhile ago, will that make the healing take longer?

Share this post


Link to post
Share on other sites

Actually, tretinoin creams much like accutane (which is a tretinoin) causes red marks.

Read the reviews for tretinoin cream on this website. A trtinoin cream is not the way u want to go.

Fut, you need to recheck your references. Tretinoin help red marks heal faster.

Share this post


Link to post
Share on other sites

tretinoin is by far the most superb product i've used.

Most people who have used it tell me it takes 1 year to 100% rid your acne. I've used it for 4 months now, and it's amazing.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×